Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 121, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Oct 2, 2018, 9:01 PM EDT for Blair County, Cambria County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2018, 9:01 PM EDT (01:01 UTC)
- Expired
- Oct 2, 2018, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Blair County, PA, Cambria County, PA
The radar
The State College radar (KCCX), 74 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 2:55 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.3
The text
As transmitted.
989
WUUS51 KCTP 030101
SVRCTP
PAC013-021-030145-
/O.NEW.KCTP.SV.W.0121.181003T0101Z-181003T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
901 PM EDT TUE OCT 2 2018
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southern Blair County in central Pennsylvania...
Central Cambria County in central Pennsylvania...
* Until 945 PM EDT.
* At 900 PM EDT, a severe thunderstorm was located near Loretto,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Altoona, Hollidaysburg, Ebensburg, Portage, Roaring Spring,
Martinsburg, Lakemont, Cresson, Gallitzin, Claysburg, Loretto,
Williamsburg, Duncansville, Lilly, Sankertown, Horseshoe Curve, Ski
Gap, Royer, Canoe Creek State Park and East Freedom.
This includes Interstate 99 from mile markers 17 to 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.
LAT...LON 4026 7833 4030 7843 4029 7844 4027 7844
4040 7879 4057 7872 4048 7818 4025 7829
TIME...MOT...LOC 0100Z 288DEG 20KT 4046 7866
HAIL...<.75IN
WIND...60MPH
$$
Martin2 follow-up statements
327
WWUS51 KCTP 030123
SVSCTP
Severe Weather Statement
National Weather Service State College PA
923 PM EDT TUE OCT 2 2018
PAC013-021-030145-
/O.CON.KCTP.SV.W.0121.000000T0000Z-181003T0145Z/
Blair PA-Cambria PA-
923 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN BLAIR AND CENTRAL CAMBRIA COUNTIES...
At 922 PM EDT, a severe thunderstorm was located near Duncansville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Altoona, Hollidaysburg, Ebensburg, Portage, Roaring Spring,
Martinsburg, Lakemont, Cresson, Gallitzin, Claysburg, Loretto,
Williamsburg, Duncansville, Lilly, Sankertown, Horseshoe Curve, Ski
Gap, Royer, Canoe Creek State Park and East Freedom.
This includes Interstate 99 from mile markers 17 to 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.
LAT...LON 4026 7833 4030 7843 4029 7844 4027 7844
4040 7879 4057 7872 4048 7818 4025 7829
TIME...MOT...LOC 0122Z 288DEG 20KT 4042 7850
HAIL...<.75IN
WIND...60MPH
$$
Martin720
WWUS51 KCTP 030141
SVSCTP
Severe Weather Statement
National Weather Service State College PA
941 PM EDT TUE OCT 2 2018
PAC013-021-030150-
/O.EXP.KCTP.SV.W.0121.000000T0000Z-181003T0145Z/
Blair PA-Cambria PA-
941 PM EDT TUE OCT 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLAIR AND CENTRAL
CAMBRIA COUNTIES WILL EXPIRE AT 945 PM EDT...
The storm which prompted the warning has weakened. Therefore, the
warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
State College PA.
LAT...LON 4026 7833 4030 7843 4029 7844 4027 7844
4040 7879 4057 7872 4048 7818 4025 7829
TIME...MOT...LOC 0140Z 299DEG 41KT 4032 7829
$$
DangeloWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 7:53 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 2, 7:53 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service State College PA 753 PM EDT Tue Oct 2 2018 .SYNOPSIS... A weak cold front will continue to push south and east through the region. Unseasonably warm and humid conditions will continue through midweek with another period of rain likely on Thursday. Cooler air is forecast trim the warmth into the weekend, but milder air and above normal temperatures will return by early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A few storms still of note. But, there is a general weakening trend and not as much/tight rotation as drastically as they had been. The anvil rain and loss of solar heat will likely kill off many of these storms, except those on the far srn edge of the main cloud mass. Will continue the watch until the main line of storms is to each county's south. Prev... Showers and several embedded thunderstorms will race east across the Northern Mtns of PA through late this afternoon. Increasing deep layer UVVEL and shear will work with significant breaks developing in the multi-layer cloud deck to help increase the threat for scattered severe TSRA during the to late afternoon hours across the NW mtns of PA before spreading farther south and east into a more unstable airmass between I-80 and I-76/PA Turnpike. Strong unidirectional westerly flow and relatively fast storm motions will support potential for locally damaging wind gusts. However, numerous runs of the HRRR (and EHI's off its sibling the RAP130, shows pockets of 0-1km EHI of over 2.5 m2/s2 within broader ares of 1.5-2.0 EHIs across primarily the Middle Susq Valley. Supercell composite index is greatest across the NW mtns with another area developing across parts of the Central Mtns and Middle Susq Valley. Two small areas (SE of the Lake Erie shore and near KSEG and KIPT) of Sig Tornado Parameter are found within these two broader supercell- favored areas. SPC's earlier expanded Day 1 SLGT risk area includes nearly all of the CWA. Despite progressive storm motions, the CAM guidance suggests training heavy downpours could produce localized rainfall amounts of 2+ inches across parts of north-central PA. WPC has a SLGT risk ERO that primarily covers the southern tier of NY/BGM CWA but does clip Tioga, Lycoming, Sullivan and Columbia counties. Nocturnal stabilization and limited forcing should result in deceasing coverage and intensity of showers/storms into early tonight. Models show the best chance for lingering rain/clouds after midnight over the Laurel Highlands aided by upslope. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Rain-free conditions will return on Wednesday but without a noticeable drop in temperatures and humidity. High pressure will slide to the east by Thursday morning as the next frontal boundary approaches from the Great Lakes/Ohio Valley. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Models are in good agreement on the timing and the strength of a end of a long wave trough moving through the region Thursday. Multi- Layered clouds lurking to our south and west will increase quickly once again late Wednesday and Wednesday night with temps staying nearly steady or slowly rising and sfc dewpoints gradually rising again to unseasonably high levels in the 60s. Those min T's are 10 to 20 degrees above normal across the region. The trough extends from a large upper level low moving through Eastern Canada to a large high that is entrenched over the southeastern United States. Model guidance is in pretty good agreement in bringing another band of rain showers/isolated thunderstorms through the area from northwest to southeast Thursday into Thursday night. Friday looks dry though another wave is going to be moving through late Saturday into Sunday. However the position of the high looks further north which will starve the incoming system of moisture. So Saturday may turn out to be rather cloudy and cool. A strong upper ridge will dominate the pattern into next week with very high confidence in above average temperatures. Precipitation should be confined on the western periphery of the ridge within a sharp frontal zone extending from the Plains through the Great Lakes. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Weakening line of storms moving southward now. Main issue will be heavy rain and gusty winds. Expect lower conditions later tonight. I did not bring CIGS up real fast Wednesday morning, as cool air and lower clds will likely be trapped at low levels, as been the case lately. Wednesday afternoon should be VFR. Another round of showers and storms on Thursday. .Outlook... Thu...AM low cigs possible NW Mtns. Brief PM showers/vis reductions possible. Fri...Low cigs possible Laurel Highlands. Sat...Low cigs/drizzle possible. Sun...Mainly dry. Perhaps a few showers northwest. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Wednesday for PAZ017>019-041- 042-045-046-049>053. && SYNOPSIS...Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Lambert/Steinbugl LONG TERM...Ceru/Steinbugl AVIATION...Martin
Hazardous weather outlook, Oct 2, 8:38 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service State College PA 838 PM EDT Tue Oct 2 2018 PAZ024>028-033>036-056>059-063>066-040045- Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 838 PM EDT Tue Oct 2 2018 ...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ041-042-045-046-040045- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- 838 PM EDT Tue Oct 2 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-037-040045- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- 838 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-049>053-040045- Clearfield-Northern Centre-Southern Centre-Union-Snyder-Montour- Northumberland-Columbia- 838 PM EDT Tue Oct 2 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Oct 2, 7:11 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0521 PM HAIL LIBERTY 41.71N 78.22W
10/02/2018 M1.75 INCH MCKEAN PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
0641 PM HAIL 2 WSW MILL HALL 41.09N 77.53W
10/02/2018 E1.50 INCH CLINTON PA SOCIAL MEDIA
HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
MILL HALL.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802422 CTP1802423
EVANEGOLocal storm report, Oct 2, 7:36 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0512 PM HAIL LIBERTY 41.56N 77.10W
10/02/2018 M1.75 INCH TIOGA PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0512 PM FUNNEL CLOUD LIBERTY 41.56N 77.10W
10/02/2018 TIOGA PA 911 CALL CENTER
SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
0641 PM HAIL 2 WSW MILL HALL 41.09N 77.53W
10/02/2018 E1.50 INCH CLINTON PA SOCIAL MEDIA
HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
MILL HALL.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802422 CTP1802423
EVANEGOSpecial weather statement, Oct 2, 7:44 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service State College PA
744 PM EDT TUE OCT 2 2018
PAZ049>053-030015-
Columbia PA-Union PA-Northumberland PA-Montour PA-Snyder PA-
744 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND...
SNYDER...MONTOUR...COLUMBIA...AND UNION COUNTIES UNTIL 815 PM EDT...
At 743 PM EDT, Doppler radar indicated a strong thunderstorm near
Penns Creek, moving east at 55 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Sunbury, Shamokin, Milton, Mount Carmel, Lewisburg, Selinsgrove,
Danville, Northumberland, Kulpmont, Winfield, Elysburg,
Fairview-Ferndale, Riverside, Trevorton, Shamokin Dam, Catawissa,
Linntown, Marshallton, Hummels Wharf and Middleburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4088 7629 4080 7631 4067 7668 4082 7720
4098 7688 4096 7621
TIME...MOT...LOC 2343Z 283DEG 49KT 4086 7698
DangeloLocal storm report, Oct 2, 7:52 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0512 PM HAIL LIBERTY 41.56N 77.10W
10/02/2018 M1.75 INCH TIOGA PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0512 PM FUNNEL CLOUD LIBERTY 41.56N 77.10W
10/02/2018 TIOGA PA 911 CALL CENTER
SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.
0524 PM TSTM WND DMG 1 SE JOHNSONBURG 41.48N 78.67W
10/02/2018 ELK PA 911 CALL CENTER
TREE DOWN ACROSS POWERS AVENUE.
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
0605 PM HAIL 1 E DUBOIS 41.12N 78.74W
10/02/2018 E0.75 INCH CLEARFIELD PA TRAINED SPOTTER
0641 PM HAIL 2 WSW MILL HALL 41.09N 77.53W
10/02/2018 E1.50 INCH CLINTON PA SOCIAL MEDIA
HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
MILL HALL.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802425 CTP1802422 CTP1802426 CTP1802423
EVANEGOSpecial weather statement, Oct 2, 7:57 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
757 PM EDT TUE OCT 2 2018
PAZ019-027-028-049-050-030030-
Union PA-Juniata PA-Mifflin PA-Snyder PA-Southern Centre PA-
757 PM EDT TUE OCT 2 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN...CENTRE...
JUNIATA...SNYDER...AND UNION COUNTIES UNTIL 830 PM EDT...
At 757 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Millheim to near Boalsburg. Movement was
east at 40 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lewistown, Selinsgrove, Woodward, Boalsburg, Burnham, Milroy,
Highland Park, Hummels Wharf, Middleburg, Centre Hall, Yeagertown,
Mcalisterville, McClure, Millheim, Kreamer, Penns Creek, Beaver
Springs, Reedsville, Aaronsburg and Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4068 7769 4069 7769 4069 7771 4072 7768
4073 7768 4072 7771 4073 7772 4072 7777
4074 7781 4096 7752 4082 7684 4081 7684
4054 7741
TIME...MOT...LOC 2357Z 291DEG 36KT 4090 7752 4075 7774
DangeloLocal storm report, Oct 2, 8:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0512 PM HAIL LIBERTY 41.56N 77.10W
10/02/2018 M1.75 INCH TIOGA PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0512 PM FUNNEL CLOUD LIBERTY 41.56N 77.10W
10/02/2018 TIOGA PA 911 CALL CENTER
SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.
0524 PM TSTM WND DMG 1 SE JOHNSONBURG 41.48N 78.67W
10/02/2018 ELK PA 911 CALL CENTER
TREE DOWN ACROSS POWERS AVENUE.
0545 PM TSTM WND DMG 3 E DUBOIS 41.12N 78.70W
10/02/2018 CLEARFIELD PA TRAINED SPOTTER
TREES DOWN ALONG SHER DE LIN ROAD NEAR I-80.
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
0605 PM HAIL 1 E DUBOIS 41.12N 78.74W
10/02/2018 E0.75 INCH CLEARFIELD PA TRAINED SPOTTER
0641 PM HAIL 2 WSW MILL HALL 41.09N 77.53W
10/02/2018 E1.50 INCH CLINTON PA SOCIAL MEDIA
HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
MILL HALL.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802425 CTP1802427 CTP1802422 CTP1802426
CTP1802423
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:10 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland, Union | 2 hr |
| Oct 2, 8:19 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Perry, Snyder | 56 min |
| Oct 2, 8:38 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Schuylkill | 59 min |
| Oct 2, 9:37 PM EDT | Areal Flood Advisory | CTP | Centre | 113 min |
| Oct 2, 10:13 PM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 3 hr |
| Oct 2, 10:27 PM EDT | Special Weather Statement | CTP | Lebanon | 48 min |
| Oct 2, 10:57 PM EDT | Areal Flood Warning | CTP | Clearfield | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.